Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 4, 2012, 6:48 AM CDT for Pierce County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 6:48 AM CDT (11:48 UTC)
- Expired
- Jul 4, 2012, 7:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3627 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WWUS83 KMPX 041148
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 AM CDT WED JUL 4 2012
WIZ023-024-041230-
PIERCE-ST. CROIX-
648 AM CDT WED JUL 4 2012
...THUNDERSTORMS MOVING OVER PIERCE AND ST. CROIX COUNTIES THROUGH
730 AM CDT...
AT 647 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF RIVER FALLS...OR 7 MILES NORTHEAST
OF PRESCOTT. THIS STORM WAS MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RIVER FALLS.
BELDENVILLE.
ELLSWORTH.
MARTEL.
SPRING VALLEY.
ELMWOOD.
LAT...LON 4471 9214 4470 9271 4473 9278 4482 9279
4484 9276 4488 9277 4494 9214
TIME...MOT...LOC 1148Z 266DEG 28KT 4480 9266
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:45 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 4:45 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
445 AM CDT WED JUL 4 2012
.DISCUSSION...
MAIN FORECAST ISSUE THE NEXT COUPLE OF DAYS WILL BE THE OPPRESSIVE
HEAT AND HUMIDITY. TEMPERATURES WILL BE STARTING OUT THE GATE
SEVERAL DEGREES WARMER THAN YESTERDAY...AND EXPECT AFTERNOON HIGHS
TO BE WARMER THAN YESTERDAY...ESPECIALLY IN WESTERN AREAS IN THE
VICINITY OF THERMAL RIDGE AHEAD OF SLOWLY ADVANCING COOL FRONT.
VERY WARM MID LEVELS HAVE THUS FAR KEPT CONVECTION UNDER
CONTROL...BUT THERE PERSISTS AN E-W BAND OF HIGH BASED SHOWERS AND
A FEW TSTMS ACORSS CENTRAL MN INTO WC WI ON THE NORTHERN PERIFERY
OF MID/HIGH LEVEL MOISTURE PLUME WHICH EXTENDS FROM THE SW U.S.
THEN ACROSS MN INTO WI. HRRR HAS GENERALLY BEEN HANDLING THIS
FAIRLY WELL. EXPECT THAT IT WILL FOLLOW THE TYPICAL DIMINISHING
DINURAL TREND DURING THE MORNING.
MAY SEE A FEW TSTMS DEVELOP THIS AFTN AND OVERNITE IN N CWA AND
THEN THIS EVENING IN WC MN AHEAD OF WEAK COOL FRONT. MID LEVEL
TEMPERATURES COOL SLIGHTLY IN WAKE OF COOL FRONT AS IT MOVES
ACROSS CENTRAL MN TONIGHT AND THEN INTO WC WI/S MN ON THURSDAY.
PROGRESSED LOW POPS TSTMS SOUTHEASTWARD WITH FRONT. WILL BE
BORDERLINE HEAT WARNING IN CENTRAL MN FOR THURSDAY WITH SOME
COOLING AND BIT LOWER DEWPOINTS...BUT LEFT WARNING IN FOR NOW
ALONG WITH REMAINDER OF FORECAST AREA UNTIL 10 PM THURSDAY.
CONVECTION SHOULD BECOME BETTER ORGANIZED AND MORE WIDESPREAD ON
FRIDAY INTO SATURDAY AS FAIRLY VIGOROUS SHORTWAVE MOVES THRU AND
FLATTENS RIDGE. WITH HIGH PWATS COULD SEE SOME FAIRLY SUBSTANTIAL
RAIN AMOUNTS. IF SUFFICIENT SUNSHINE...MAY APPROACH EXCESSIVE HEAT
WARNING CRITERIA AGAIN FRIDAY IN SC MN.
BY LATE IN THE WEEKEND WE GET INTO A NW FLOW PATTERN AS HOT UPPER
RIDGE RETROGRADES AND BECOMES ESTABLISHED OVER THE WESTERN STATES
GIVING US RELIEF FROM THE HEAT AND HUMIDITY. SHOULD BE A GENERALLY
DRY PATTERN...BUT SOME THREAT OF SHORTWAVES COMING DOWN RIDGE
BRINGING A FEW SHOWERS OR TSTMS...BUT NOT ENUF CONFIDENCE TO PUT
ANY PCPN INTO FORECAST AT THIS POINT.
&&
.AVIATION.../06Z TAF ISSUANCE/
STNRY FRONT DRAPED ACRS CENTRAL MN THIS EVENING WILL GRADUALLY
LIFT BACK N AS A WMFNT DURG THE DAY TMRW. SMALL CHC SOME ISOLD
SHWRS/TSTMS COULD DEVELOP ALONG THE FNT IN WRN SD THAT COULD RIDE
ENE ALONG THE FNT...POSSIBLY COMING CLOSE TO KAXN-KSTC BEFORE
DAYBREAK. HOWEVER...MORE STABLE AIR AND UNFAVORABLE CONVECTIVE
TIMING PLUS LACK ANY ONGOING ACTIVITY PRECLUDE MENTION. IT SHOULD
BE NOTED THAT SOME MODELS TO TRY TO DEVELOP CONVECTION ARND 12Z.
HAVE GONE MORE OPTIMISTIC...OMITTING PRECIP ATTM...AND RUNNING
WITH BKN HIGHER CEILINGS. DID KEEP MENTION OF PRE-DAWN GROUND FOG
IN THE WI TAF SITES...ONLY DOWN TO MVFR. OTHERWISE...VFR CONDS
WILL PREVAIL THROUGH THE DAY WITH LESSENING CLOUD COVER AS THE DAY
PROGRESSES. LGT/VRBL WINDS EARLY ON IN THE TAF PERIOD WILL BECOME
SE TO S DURG THE DAY AND EVEN A LITTLE GUSTY BY MID-AFTN BEFORE
SETTLING DOWN ARND SUNSET.
MSP...VFR CONDS THROUGHOUT THE TAF. PRECIP CHCS TOO LOW AND
LOCATION OF ANY DEVELOPMENT LOOKS TO BE TOO FAR N TO IMPACT MSP.
MAINLY HIGH CLOUDS TO PASS OVER THE TERMINAL WITH LITTLE TO NO
OPERATIONAL IMPACT. AFTER LGT/VRBL WINDS THIS MRNG...WINDS WILL
BECOME PREDOMINANTLY SLY THIS AFTN WITH GUSTS UP TO ARND 15 KT.
WINDS THEN SETTLE DOWN TNGT. NO SIGNIFICANT CHC FOR PRECIP EVEN
INTO THU MRNG.
OUTLOOK...
.THURSDAY...VFR. CHC SHOWER/TSTMS AFTERNOON/EVENING .WINDS S
10-20KT.
.FRIDAY...VFR/MVFR. CHC SHWRS/TSTMS. SHIFTING WINDS...BECOMING NE
5-10 KT.
.SATURDAY...VFR/MVFR. CHC SHWRS/TSTMS. WINDS NE 5-10 KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THURSDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
BAP/MPGHazardous weather outlook, Jul 4, 3:52 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 AM CDT WED JUL 4 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 050900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 352 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT CONDITIONS WILL CONTINUE WITH HIGH TEMPERATURES TODAY IN THE 95 TO 100 DEGREE RANGE AND HEAT INDEX VALUES FROM 105 TO 112 DEGREES. A FEW THUNDERSTORMS MAY BE FOUND MAINLY IN CENTRAL MINNESOTA INTO WESTERN WISCONSIN. LOWS TONIGHT WILL REMAIN SULTRY WITH TEMPERATURES ONLY DIPPING INTO THE 70S. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE COVERAGE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL REMAIN HOT AND HUMID ON THURSDAY...BUT A BIT OF MODERATION IS EXPECTED IN CENTRAL MINNESOTA IN THE WAKE OF A WEAK COOL FRONT. HEAT INDEX VALUES WILL AGAIN REACH 105 TO 110 DEGREES ACROSS MUCH OF THE AREA. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE ENTIRE COVERAGE AREA UNTIL 10 PM THURSDAY. HEAT INDEX VALUES WILL LIKELY EXCEED 100 DEGREES AGAIN ON FRIDAY IN SOUTHERN MINNESOTA. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY MAINLY IN CENTRAL MINNESOTA. THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ON FRIDAY AND SATURDAY IN THE WAKE OF THE COOL FRONT. A FEW THUNDERSTORMS COULD LINGER THROUGH SUNDAY MAINLY IN SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 4, 6:10 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT WED JUL 4 2012
MNZ070-041200-
DAKOTA-
610 AM CDT WED JUL 4 2012
...THUNDERSTORMS MOVING OVER DAKOTA COUNTY THROUGH 700 AM CDT...
AT 606 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BURNSVILLE. THIS STORM WAS MOVING EAST AT 15 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURNSVILLE.
LAKEVILLE.
APPLE VALLEY.
FARMINGTON.
ROSEMOUNT.
LAT...LON 4467 9332 4472 9332 4479 9332 4481 9327
4480 9303 4464 9306
TIME...MOT...LOC 1110Z 274DEG 11KT 4477 9330Special weather statement, Jul 4, 6:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 AM CDT WED JUL 4 2012
WIZ023-024-041230-
PIERCE-ST. CROIX-
648 AM CDT WED JUL 4 2012
...THUNDERSTORMS MOVING OVER PIERCE AND ST. CROIX COUNTIES THROUGH
730 AM CDT...
AT 647 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF RIVER FALLS...OR 7 MILES NORTHEAST
OF PRESCOTT. THIS STORM WAS MOVING EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RIVER FALLS.
BELDENVILLE.
ELLSWORTH.
MARTEL.
SPRING VALLEY.
ELMWOOD.
LAT...LON 4471 9214 4470 9271 4473 9278 4482 9279
4484 9276 4488 9277 4494 9214
TIME...MOT...LOC 1148Z 266DEG 28KT 4480 9266The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:10 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.